Childhood Diseases

Question
Posted by: Shana-Leigh | 2010-05-10

Q.

Medication and sleep

Doctor, my 3 year old is on topomax 30mg bd due to an eating disorder. He used to be on Urbanol 5mg at night and Tegretol too, he got terrible seizures. I stopped the Tegretol in December 2009 as well as the Urbanol, but continued with the Topomax. Eversince February 2010 he screams in his sleep and never sleeps through and this has been going on since Feb to date, he even sleeps in our room in his own bed. Should I put him back on the urbanol?

Also, his potty-training went very well and all of a sudden he doesn''t ask to go to the toilet he does his thing where he is standing, so much so that he is back on nappies. I moved him from his previous creche to another, but it seems as if he is happy at the new creche.

Expert's Reply

A.

Paediatrician

It is possible that your little son is reacting to the Topomax.Is this being given for seizures or for an eating disorder? If he is on Topomax for an eating disorder only it should be stopped.Something seems to be worrying your son as he seems to be regressing in his behaviour.He is still rather young but it would be a good idea to get the opinion of a child psychologist for your son.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.